The Physician and Sportsmedicine
Menubar Home Journal Personal Health Resource Center CME Advertiser Services About Us

Februuary 1997 Table of Contents

THE PHYSICIAN AND SPORTSMEDICINE - VOL 25 - NO. 2 - FEBRUARY 97


Joint Pain and Swelling: Could It Be Lyme Arthritis?

Two patients had joint pain and swelling that seemed related to athletic activity. But in both cases, the histories and lab test results led to a probable diagnosis of Lyme arthritis. The authors use these cases to review diagnostic testing and treatment for Lyme disease.

David H. Wang, MD; Jesse L. Goodman, MD


Recognizing Exercise-Related Headache

Most of the time it's true that "exercise is medicine," assuming the exercise is appropriate. But sometimes exercise can bring on a headache. The author describes how to recognize and treat several forms of exertion-related headache.

Paul McCrory, MBBS


Strength Training: Rationale for Current Guidelines for Adult Fitness Programs

Conventional wisdom says that to build muscle strength, you have to do three sets each of various exercises several times a week. But science—and current guidelines from major health organizations—disagree: Just one set of each strength exercise, correctly done twice a week, is generally enough to increase strength significantly.

Matthew S. Feigenbaum, MEd; Michael L. Pollock, PhD


Identifying and Treating Myofascial Pain Syndrome

With appropriate treatment, the prognosis for myofascial pain syndrome is good. But first you have to recognize the syndrome, which is often confused with fibromyalgia or other entities.

Elizabeth W. Fomby, MD; Morris B. Mellion, MD


Emergencies

Assessment and Management of Ocular Foreign Bodies

Ocular foreign bodies may be as benign as a speck of dust under the eyelid or as dangerous as a shred of metal lodged in the retina. When an object penetrates the eye, the patient's vision may depend on timely assessment and treatment.

Michael Easterbrook, MD; Richard H. Johnston, MD; Michael J. Howcroft, MD


In My Experience: A Postgame Nightmare

Robert G. Hosey, MD


ECG Quiz: Dizziness in a Cardiac Rehabilitation Patient

A 62-year-old woman entered a cardiac rehab program for help with weight loss and for monitoring of episodic atrial fibrillation. She became dizzy while on drug treatment for the arrhythmia. From her history and electrocardiogram, see if you can make a diagnosis and recommend treatment.

John D. Cantwell, MD; Linda Shrake, RN; Paul M. Murray, MD


Departments


Editor's Notes
Guns and Goalposts


Editorial Board/Staff


News Briefs
Orthoses Face Off in Plantar Fasciitis Treatment


Coming in Sportsmedicine


Highlights
Exercise for Breast Cancer Patients; A New Test for Glenoid Labral Tears


Calendar


Pearls


CME Self Test


Nutrition Adviser
Carbohydrate Unloading: A Reality Check
Ellen Coleman, RD, MA, MPH


Index to Advertisers


In an effort to provide information that is scientifically accurate and consistent with accepted standards of medical practice, the editors and publisher of The Physician and Sportsmedicine routinely consult sources believed to be reliable. However, readers are encouraged to confirm this information with other sources. For example and in particular, physicians are advised to consult the prescribing information in the manufacturer's package insert before prescribing any drug mentioned.


RETURN TO BACK ISSUES INDEX

HOME  |   JOURNAL  |   PERSONAL HEALTH  |   RESOURCE CENTER  |   CME  |   ADVERTISER SERVICES  |   ABOUT US  |   SEARCH